MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH DADE INNOVIN

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH DADE INNOVIN
Model Number DADE INNOVIN
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens healthcare diagnostics inc.(siemens) discussed the event with the customer to determine the cause of the discordant prothrombin time (pt) result reported on the patient sample from the sysmex ca-620 system.The customer indicated that internal quality controls were within range prior to and after running the patient sample on the sysmex ca-620 system.The customer also stated that they did not have any hardware errors in the logbook.Based on the ca series measurement evaluation and check method scientific bulletin (included with the analyzer at installation), when the operator obtains error 32: no coagulation, the operator should check sample integrity, verify delivery of sample and reagent and reanalyze the sample.If error persists, the operator should use an alternate method to confirm the data.The bulletin advises the customer against reporting results without numerical values.Siemens advised the customer to not report non-numerical results and that the error does not always signify a truly high pt result.There are many factors that may contribute to this error.Siemens also inform the customer about proper sample collection and that they should check for sample integrity.The customer considers the issue to be sample specific and informed siemens that she will educate her coworkers on how to handle error codes.The cause of the event is user error.The system and reagent are performing according to specifications.No further evaluation of the system or reagent is required.
 
Event or Problem Description
A flagged prothrombin time (pt) result was obtained on a patient sample on the sysmex ca-620 system.The customer reported this result as >170 seconds and notified the clinic that the sample will be retested at an alternate facility.The physician did not question the result.The customer checked the sample integrity and checked the sample for clots.The customer indicated that the patient sample was neither lipemic, hemolyzed, nor icteric and re-spun the sample.The customer aliquoted the sample into two sample cups and sent a sample cup to an alternate facility.At the alternate facility, the sample was rerun on an alternate sysmex ca-500 system and an alternate sysmex ca-600 system, resulting lower than the reported result.The other sample cup was rerun on the initial sysmex ca-620 system, resulting lower than the reported result.A corrected report with results obtained at the alternate facility was provided to the physician.The corrected results matched the patient's clinical history.There are no known reports of patient intervention or adverse health consequences due to the discordant, falsely elevated pt result reported on the patient sample.

Brand Name
DADE INNOVIN
Common Device Name
DADE INNOVIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key7006189
Report Number9610806-2017-00131
Device Sequence Number16511333
Product Code GJS
UDI-Device Identifier00630414023472
UDI-Public00630414023472
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K974343
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 11/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/13/2019
Device Model NumberDADE INNOVIN
Device Catalogue Number10873566
Device Lot Number539397D
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/13/2017
Initial Report FDA Received Date11/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1